Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 104, NWS Amarillo, TX

May 5, 2007Collingsworth County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 5, 2007, 6:45 PM CDT for Collingsworth County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2007, 6:45 PM CDT (23:45 UTC)
Expired
May 5, 2007, 7:30 PM CDT
In force
45 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Collingsworth County, TX

The radar

The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 12:15 PM CDTTornado Watch PDSSPC10 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:15 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 5, 3:15 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT SAT MAY 5 2007

.DISCUSSION...
DRYLINE HAS MOVED INTO ERN TX PNHDL...WITH SFC DWPTS IN MID-50S TO
MID-60S LYING AHEAD OF DRYLINE.  WILL CONTINUE MENTION OF POSSIBLY
SEVERE TSTMS TNGT IN ERN ZONES...ALLOWING FOR POSSIBILITY OF DRYLINE
RETREATING DURING EARLY EVE.  ISOLATED CONVECTION OCCURRING OVER ERN
NM AT THIS TIME...WHERE COLDER TEMPS AND STRONGER WINDS ALOFT ARE
ASSISTING DEVELOPMENT.  ASSOCIATED CDFNT WILL MAKE HEADWAY INTO WRN
AND CENTRAL ZONES TNGT...SO LOW POPS RETAINED WEST OF DRYLINE.

DEEP MSTR EXPECTED TO BE IN PLACE OVER ERN ZONES ON SUN...WITH TSTMS
EXPECTED AGAIN.  HAVE INCREASED POPS SUN AND SUN NGT OVER ERN
ZONES.  HAVE ALSO INCREASED POPS ON MON...AS DEEPENING LONGWAVE TROF
ALLOWS DEEP MSTR RETURN INTO ERN ZONES.  POPS RETAINED MON NGT THRU
WED...AS H5 TROF MOVES SLOWLY EWD.  FOR THU AND BEYOND...H5 TROF
PULLS E OF FCST AREA...WITH DRY NW FLOW ALOFT COMMENCING AS H5 RDG
BUILDS INTO AREA.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                55  78  51  66  50 /  20  30  20  30  30
BEAVER OK                  61  74  56  72  49 /  50  50  50  30  30
BOISE CITY OK              45  72  46  63  44 /  20  30  30  30  30
BORGER TX                  61  77  55  71  52 /  20  30  20  30  30
BOYS RANCH TX              52  78  53  67  47 /  20  30  20  30  30
CANYON TX                  52  78  51  64  49 /  20  30  20  30  30
CLARENDON TX               63  79  57  69  53 /  30  30  30  40  40
DALHART TX                 48  73  48  64  44 /  20  30  20  30  30
GUYMON OK                  51  75  53  68  47 /  20  40  30  30  30
HEREFORD TX                50  77  49  63  48 /  20  20  20  30  30
LIPSCOMB TX                62  77  57  71  53 /  50  60  50  30  30
PAMPA TX                   63  74  54  67  53 /  30  40  30  30  30
SHAMROCK TX                65  75  62  69  55 /  40  50  50  40  40
WELLINGTON TX              65  77  64  71  56 /  40  50  50  40  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

07/03
Hazardous weather outlook, May 5, 12:49 PM CDT, 5 hours 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1249 PM CDT SAT MAY 5 2007

OKZ001>003-TXZ001>020-061100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1249 PM CDT SAT MAY 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE PANHANDLES
TODAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO
FORM ALONG AND EAST OF THE DRYLINE LATE THIS AFTERNOON OR THIS
EVENING. THE POTENTIAL FOR STORMS IS EXPECTED TO REMAIN EAST OF LINE
EXTENDING FROM GUYMON TO AMARILLO. WITHIN THIS AREA...THERE IS A
MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF LINE EXTENDING FROM
BEAVER OKLAHOMA TO CANADIAN TEXAS AND A SLIGHT RISK OF SEVERE
THUNDERSTORMS EAST OF LINE EXTENDING FROM LIBERAL KANSAS TO CLAUDE.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A FEW
STORMS MAY ALSO PRODUCE TORNADOES...ESPECIALLY ACROSS THE EASTERN
OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE.

A WIND ADVISORY IS ALSO IN EFFECT FOR TODAY ACROSS THE OKLAHOMA
PANHANDLE...WHERE STRONG SOUTHWEST WINDS OF UP TO 35 MPH ARE EXPECTED
ALONG WITH GUSTS TO 50 MPH. CAUTION IS ADVISED ON AREA LAKES ACROSS
THE TEXAS PANHANDLE AS WINDS ARE EXPECTED TO REMAIN JUST BELOW
ADVISORY LEVEL CRITERIA.

STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN AN
INCREASED FIRE DANGER...ESPECIALLY ACROSS THE WESTERN THIRD OF THE
TEXAS AND OKLAHOMA PANHANDLES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH WEDNESDAY ACROSS ALL
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY REACH
SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS THE EASTERN
SECTIONS OF THE PANHANDLES THIS EVENING. EMERGENCY MANAGERS AND
SPOTTER GROUPS SHOULD KEEP ABREAST OF THE LATEST WEATHER
DEVELOPMENTS...AND BE ON THE ALERT FOR UPDATED STATEMENTS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO.

SPOTTER ACTIVATION MAY ALSO BE REQUIRED MONDAY AND TUESDAY.

SP

In the hours before

Local storm report, May 5, 1:33 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
133 PM CDT SAT MAY 05 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0117 PM     TSTM WND GST     FOLLETT                 36.43N 100.14W
05/05/2007  E60 MPH          LIPSCOMB           TX   FIRE DEPT/RESCUE

            THUNDER AND LIGHTENING WITH BRIEF PERIOD OF HEAVY RAIN
            AND WINDS UP TO 60 MILES AN HOUR.

&&

GW

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:52 PM CDTFire Weather WatchAMADeaf Smith, Oldham, Potter, Randall9 hr
May 5, 1:01 PM CDTSevere Thunderstorm WarningAMALipscomb59 min
May 5, 5:07 AM CDTWind AdvisoryAMABeaver, Cimarron, Texas14 hr
May 5, 12:57 PM CDTSevere Thunderstorm WarningAMABeaver63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.